MAUDE Adverse Event Report: SUNMED HOLDINGS LLC SUNMED LLC; SMALL ADULT AIRFLOW W/MANOMETER

SUNMED HOLDINGS LLC SUNMED LLC; SMALL ADULT AIRFLOW W/MANOMETER
Model Number AF5140MB
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Decreased Respiratory Rate (2485)
Date of Event 08/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The air leaking during intubation delayed therapy to patient would cause a disruption in resuscitation efforts and patient oxygen saturation decreased.
 
Event or Problem Description
Air leaking during intubation, not delivering the patient o2. occurred during patient use, possible delay in treatment.
 
Additional Manufacturer Narrative
The air leaking during intubation delayed therapy to patient would cause a disruption in resuscitation efforts and patient oxygen saturation decreased.The complaint of "air leaking during intubation, not delivering the patient o2." regarding part number af5140mb/lot 428861 was confirmed.Returned product was investigated.Visual inspection identified a loose diaphragm valve within the bag body and it was concluded that the diaphragm valve was not assembled correctly and became loose prior to end-use.A risk assessment was performed, and the ultimate risk was determined to be high which does require reporting to the capa review board; the complaint was submitted to carb and they decided to open a capa (capa-00513) for this issue.There have been two (2) other confirmed complaints regarding part number af5140mb for the same issue within the 24 months preceding the reporting of this issue.A memo, containing the complaint investigation, was sent to the customer.Complaints will continue to be monitored for possible trends.
 
Event or Problem Description

Brand Name
SUNMED LLC
Common Device Name
SMALL ADULT AIRFLOW W/MANOMETER
Manufacturer (Section D)
SUNMED HOLDINGS LLC
2710 northridge dr nw suite a
grand rapids MI 49544
Manufacturer (Section G)
SUNMED HOLDINGS LLC
2710 northridge dr nw suite a
grand rapids MI 49544
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key17795871
Report Number1314417-2023-00020
Device Sequence Number2251179
Product Code BTM
UDI-Device Identifier10889483103012
UDI-Public10889483103012
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAF5140MB
Device Catalogue NumberAF5140MB
Device Lot Number428861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer08/22/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown